Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Uncontrolled nausea,lower abdomen cramps,extreme fatigue,missed birth control pills,chances of being pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am a 28 year old married woman and have been on XXXXXXX for more than a year now. Last couple of months I missed a few pills, but doubled up and took them. I am currently on the second week of my cycle, however, I suspect I might be pregnant. I have uncontrollable nausea, lower abdomen cramps and extreme fatigue. Considering I still have 2 weeks to go for the pack of XXXXXXX to finish, should I stop and see if I have bleeding in the next 7 days? Should I continue my pills as normal and wait for my periods? I am worried that if I am pregnant, I may harm the baby by continuing to take the pills. The reason I am worried is I have been pregnant twice before which I terminated, but while m symptoms started only in the 8th week in my first pregnancy, in my second, I had breast tenderness and nausea as early as my 4th even though I know it is too early for symptoms to show usually, I suspect it varies from pregnancy to pregnancy.
Posted Wed, 11 Apr 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Rhea Chanda 4 hours later

First let me inform you that if you miss pills more than once in the same cycle then you are not protected,even if you double them up.So what you need to do first thing in the morning is take a pregnancy test. If its positive then stop taking your pills and see a doctor. Since you have terminated pregnancies before I wouldnt advise doing that again,but if you have some problem do see a doctor at the earliest. If by chance you are not pregnant by the test,then keep taking the pills and wait for your period. However,you are not fully protected if you have missed more than one pill in the same cycle.

Any further queries, please do ask.

Above answer was peer-reviewed by
Follow-up: Uncontrolled nausea,lower abdomen cramps,extreme fatigue,missed birth control pills,chances of being pregnant? 12 hours later

Thank you. However, will it not be too early for a test to come up positive right now? Since I have another 10 days to complete my cycle. Should I wait for some more time before I take another pregnancy test?

Also, while waiting to take my pregnancy test..should I continue with the pills? If there is a chance that I may be pregnant, will continuing the pills harm the baby?

Answered by Dr. Rhea Chanda 7 hours later

If you have had proper periods even after missing pills in the last couple of months,then there is little chance of pregnancy.Since you had mentioned that you had doubled up on pills a few times in the past couple of months,i asked you to take a test.

Here's what you do.If your periods were at their normal time even after missing pills in the last couple of months,then pregnancy is not likely.If you had a period 2 weeks ago then you arent pregnant yet.In which case,now would be your fertile period.In this scenario,no need to take a test and continue the pills as you were advised.

However,if you missed a period 2 weeks ago,then you need to take the test now.And in case of a positive test,stop the XXXXXXX pills immediately and see a doctor for further management.Take a home pregnancy test.
It hardly takes a few mins.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor